MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ACTICOAT FLEX3 10X10CM CTN OF 12; DRESSING, WOUND, DRUG

SMITH & NEPHEW MEDICAL LTD. ACTICOAT FLEX3 10X10CM CTN OF 12; DRESSING, WOUND, DRUG
Catalog Number 66800399
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Inflammation (1932)
Date of Event 09/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during lymphatic and venous leg ulcer therapy, the patient was treated with acticoat flex3 on one of the ulcers and with an unknown dermigel on the other one.In addition, hamut cream was applied on the wound borders.On (b)(6) 2023 the patient experienced a severe allergic reaction with eye and mouth inflammation.Both the acticoat and the unknown gel were immediately removed.It was unspecified exactly which additional actions were required, but the patient was taken to the emergency room.Even though the patient was previously treated with acticoat flex3 a week before without any health impact, it is unclear which was the cause this reaction.The patient required medical control subsequent to this event.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during lymphatic and venous leg ulcer therapy, the patient was treated with acticoat flex3 on one of the ulcers and with an unknown dermigel on the other one.In addition, hamut cream was applied on the wound borders.On (b)(6) 2023, the patient experienced a severe allergic reaction with eye and mouth inflammation.Both the acticoat and the unknown gel were immediately removed.It was unspecified exactly which additional actions were required, but the patient was taken to the emergency room.Even though the patient was previously treated with acticoat flex3 a week before without any health impact, it is unclear which was the cause this reaction.The patient required medical control subsequent to this event.Patient has recovered from this event.
 
Additional Manufacturer Narrative
B5 - describe event or problem.
 
Event or Problem Description
It was reported that, during lymphatic and venous leg ulcer therapy, the patient was treated with acticoat flex3 on one of the ulcers and with an unknown dermigel on the other one.In addition, hamut cream was applied on the wound borders.On (b)(6) 2023 the patient experienced a severe allergic reaction with eye and mouth inflammation.Both the acticoat and the unknown gel were immediately removed.It was unspecified exactly which additional actions were required, but the patient was taken to the emergency room.Even though the patient was previously treated with acticoat flex3 a week before without any health impact, it is unclear which was the cause this reaction.The patient required medical control subsequent to this event.Patient has recovered from this event.
 
Additional Manufacturer Narrative
H2: additional information ¿h6: health effect - impact code¿.H3, h6: given the nature of the alleged incident, the product, could not be returned for evaluation.A review of the associated batch record showed that this batch passed all acceptance criteria and was compliant upon release for distribution.An analysis of the complaint history did not reveal any similar events for the listed product nor the batch number.An assessment to identify prior capa/nc/pra/hhe/field actions was executed and determined that there are no prior escalated actions related to this part number and failure mode.A review of the risk management documentation was performed and concluded that the alleged failure and associated foreseeable harms have been anticipated under multiple failure modes.A review of the product labeling (ifu) document for acticoat flex 3 determined that the device should not be used with saline, as this may compromise the antimicrobial activity.An evaluation of relevant clinical/medical information was carried out and revealed that without the requested documentation, a definitive clinical root cause cannot be concluded; however, concomitant therapies and/or sensitivities/allergies cannot be ruled out as potential contributing factors.The patient impact beyond that which was reported would not be anticipated, as it was communicated that the patient has recovered from the event after removal and discontinuation of dressings and subsequent (unspecified) medical control.The probable cause remains unknown.Without a clear sequence of events established, multiple potential causes are considered; including but not limited to, the dressing used in patients allergic to silver, the product used secondary to a topical antimicrobial, the chemicals in the cream that react with the dressing, the toxicology of the materials that compose it, and the use of the device in combination with other products, such as saline.No manufacturing, packaging, labelling, design, concerns nor adverse trend had been observed; therefore no corrective actions are deemed necessary.

Brand Name
ACTICOAT FLEX3 10X10CM CTN OF 12
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18418218
Report Number8043484-2023-00094
Device Sequence Number6807671
Product Code FRO
UDI-Device Identifier00040565124810
UDI-Public00040565124810
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K083113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Catalogue Number66800399
Device Lot Number2149
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer09/13/2023
08/12/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date12/29/2023
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexFemale
Patient Weight70 KG